Texas, 2006Hail and Damaging Winds in Texas, April 20, 2006
April 20, 2006 · NWS EWX · 5 events in 2 counties and zones
4 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 20, 5:30 PM CST, 1 hour earlier.
Area forecast discussion, Apr 20, 5:30 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT THU APR 20 2006
.AVIATION...
SCATTERED STRONG TO SEVERE TSTMS WILL CONTINUE ACROSS SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY THRU THE REMAINDER OF THIS
EVENING. CONVECTION SHOULD FINALLY END FROM WEST TO EAST LATER
TONIGHT INTO THURSDAY MORNING WITH THE EASTWARD PASSAGE OF THE
UPPER LEVEL TROF AND ASSOCIATED COLD FRONT. VFR CONDITIONS WILL
PREVAIL AT ALL TAFS SITES BY 15Z ON THURSDAY AS THE UPPER TROF
AXIS MOVES EAST OF SOUTH CENTRAL TEXAS.
&&
.PREV DISCUSSION... (ISSUED 243 PM CDT THU APR 20 2006)
DISCUSSION...
UPPER LOW OVER ROCKIES IS PULLING THE WARM FRONT THROUGH OUR AREA
RIGHT NOW. AS THIS LOW MOVES THROUGH THE PANHANDLE AND OKLAHOMA
TONIGHT, A COLD FRONT WILL DROP SOUTH INTO THE AREA BRINGING A
CONTINUED ROUND OF BENEFICIAL RAIN AND SEVERE THUNDERSTORMS. ON
FRIDAY, THE COLD FRONT SWEEPS ALL AMPLE MOISTURE OUT OF THE AREA
WITH SEASONAL TEMPS FRIDAY AND FRIDAY NIGHT, THEN RISE BACK TO THE
90S NEXT WEEK. THE UPPER RIDGE SLIDES THROUGH TEXAS SATURDAY AND
SUNDAY AS ANOTHER UPPER LOW DROPS INTO THE SOUTHERN ROCKIES.
MOISTURE WILL RETURN ALONG THE RIO GRANDE COUNTIES SATURDAY WITH A
FULL SOUTHEAST FLOW ALL AREAS SATURDAY NIGHT. COULD GET SOME
ADVECTION FOG OVER THE COASTAL PRAIRIES AND INTO THE ESCARPMENT.
PRECIPITABLE WATER VALUES RISE NEXT WEEK AHEAD OF THE NEXT COLD
FRONT TUESDAY NIGHT. THIS FRONT IS E4XPECTED TO GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
02/13
Hazardous weather outlook, Apr 20, 4:00 AM CST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT THU APR 20 2006
TXZ171>173-183>194-202>209-217>225-228-211000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CDT THU APR 20 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS
REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR
A FRONTAL BOUNDARY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS EASTERN
PORTIONS OF SOUTH CENTRAL TEXAS. SOME OF THE STORMS COULD BECOME
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.
LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE
SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL
BOUNDARY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND AGAIN
TUESDAY THROUGH WEDNESDAY NIGHT ACROSS PARTS OF SOUTH CENTRAL
TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH FRIDAY.
In the hours before
Local storm report, Apr 20, 2:54 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL JOHNSON CITY 30.27N 98.41W
04/20/2006 M1.75 INCH BLANCO TX PARK/FOREST SRVC
GOLFBALL AT THE LBJ PARK HEADQUARTERS.
&&
PMLocal storm report, Apr 20, 3:02 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
402 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ROUND ROCK 30.52N 97.67W
04/20/2006 M1.25 INCH WILLIAMSON TX AIRPLANE PILOT
&&
PMLocal storm report, Apr 20, 3:04 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
404 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM HAIL 5 E CAMP WOOD 29.67N 99.93W
04/20/2006 M0.88 INCH REAL TX LAW ENFORCEMENT
1020 AM HAIL 2 W LEAKEY 29.72N 99.80W
04/20/2006 M1.00 INCH REAL TX LAW ENFORCEMENT
1121 AM HAIL 5 NW TARPLEY 29.68N 99.34W
04/20/2006 M1.00 INCH BANDERA TX LAW ENFORCEMENT
QUARTER SIZE HAIL COVERING THE GROUND.
1157 AM HAIL 5 S BANDERA 29.65N 99.07W
04/20/2006 M1.75 INCH BANDERA TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
TOWN.
1200 PM HAIL 3 E CENTER POINT 29.93N 98.98W
04/20/2006 M1.75 INCH KERR TX CO-OP OBSERVER
GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.
1238 PM HAIL 7 W COMFORT 29.97N 99.02W
04/20/2006 M0.75 INCH KERR TX LAW ENFORCEMENT
HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.
0225 PM HAIL 6 S HARPER 30.21N 99.25W
04/20/2006 M1.00 INCH GILLESPIE TX FIRE DEPT/RESCUE
HAIL COVERING THE GROUND.
0255 PM HAIL FREDERICKSBURG 30.27N 98.87W
04/20/2006 M0.50 INCH GILLESPIE TX LAW ENFORCEMENT
PEA TO MARBLE HAIL COVERING THE GROUND.
0320 PM HAIL 10 W AUSTIN 30.31N 97.92W
04/20/2006 M0.75 INCH TRAVIS TX STORM CHASER
DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.
0330 PM HAIL 10 NW AUSTIN 30.41N 97.87W
04/20/2006 E0.50 INCH TRAVIS TX PUBLIC
HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.
0330 PM HAIL ANDERSON MILL 30.45N 97.81W
04/20/2006 M1.00 INCH TRAVIS TX STORM CHASER
0345 PM HAIL ROUND ROCK 30.52N 97.67W
04/20/2006 M1.25 INCH WILLIAMSON TX AIRPLANE PILOT
0350 PM HAIL JOHNSON CITY 30.27N 98.41W
04/20/2006 M1.75 INCH BLANCO TX PARK/FOREST SRVC
GOLFBALL AT THE LBJ PARK HEADQUARTERS.
&&
PMLocal storm report, Apr 20, 3:55 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM HAIL 5 E CAMP WOOD 29.67N 99.93W
04/20/2006 M0.88 INCH REAL TX LAW ENFORCEMENT
1020 AM HAIL 2 W LEAKEY 29.72N 99.80W
04/20/2006 M1.00 INCH REAL TX LAW ENFORCEMENT
1121 AM HAIL 5 NW TARPLEY 29.68N 99.34W
04/20/2006 M1.00 INCH BANDERA TX LAW ENFORCEMENT
QUARTER SIZE HAIL COVERING THE GROUND.
1157 AM HAIL 5 S BANDERA 29.65N 99.07W
04/20/2006 M1.75 INCH BANDERA TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
TOWN.
1200 PM HAIL 3 E CENTER POINT 29.93N 98.98W
04/20/2006 M1.75 INCH KERR TX CO-OP OBSERVER
GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.
1238 PM HAIL 7 W COMFORT 29.97N 99.02W
04/20/2006 M0.75 INCH KERR TX LAW ENFORCEMENT
HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.
1240 PM HAIL CEDAR PARK 30.51N 97.83W
04/20/2006 M0.88 INCH WILLIAMSON TX STORM CHASER
1240 PM HAIL COMFORT 29.97N 98.90W
04/20/2006 M1.00 INCH KENDALL TX PUBLIC
ONE INCH HAIL FOR 3 TO 4 MINUTES, HAIL COVERED THE
GROUND.
0225 PM HAIL 6 S HARPER 30.21N 99.25W
04/20/2006 M1.00 INCH GILLESPIE TX FIRE DEPT/RESCUE
HAIL COVERING THE GROUND.
0255 PM HAIL FREDERICKSBURG 30.27N 98.87W
04/20/2006 M0.50 INCH GILLESPIE TX LAW ENFORCEMENT
PEA TO MARBLE HAIL COVERING THE GROUND.
0320 PM HAIL 10 W AUSTIN 30.31N 97.92W
04/20/2006 M0.75 INCH TRAVIS TX STORM CHASER
DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.
0330 PM HAIL ANDERSON MILL 30.45N 97.81W
04/20/2006 M1.00 INCH TRAVIS TX STORM CHASER
0330 PM HAIL 10 NW AUSTIN 30.41N 97.87W
04/20/2006 E0.50 INCH TRAVIS TX PUBLIC
HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.
0345 PM HAIL ROUND ROCK 30.52N 97.67W
04/20/2006 M1.25 INCH WILLIAMSON TX AIRPLANE PILOT
0350 PM HAIL JOHNSON CITY 30.27N 98.41W
04/20/2006 M1.75 INCH BLANCO TX PARK/FOREST SRVC
GOLFBALL AT THE LBJ PARK HEADQUARTERS.
0446 PM HAIL FREDERICKSBURG 30.27N 98.87W
04/20/2006 M1.00 INCH GILLESPIE TX EMERGENCY MNGR
0446 PM HAIL 2 N ROUND ROCK 30.55N 97.67W
04/20/2006 M1.00 INCH WILLIAMSON TX PUBLIC
0446 PM HAIL 15 E FREDERICKSBURG 30.27N 98.62W
04/20/2006 M0.75 INCH GILLESPIE TX PUBLIC
0448 PM HAIL 10 W AUSTIN 30.31N 97.92W
04/20/2006 M3.00 INCH TRAVIS TX BROADCAST MEDIA
THREE INCH HAIL REPORTED NEAR HUDSON BEND IN WESTERN
AUSTIN.
&&
PMLocal storm report, Apr 20, 5:10 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM HAIL 5 E CAMP WOOD 29.67N 99.93W
04/20/2006 M0.88 INCH REAL TX LAW ENFORCEMENT
1020 AM HAIL 2 W LEAKEY 29.72N 99.80W
04/20/2006 M1.00 INCH REAL TX LAW ENFORCEMENT
1121 AM HAIL 5 NW TARPLEY 29.68N 99.34W
04/20/2006 M1.00 INCH BANDERA TX LAW ENFORCEMENT
QUARTER SIZE HAIL COVERING THE GROUND.
1157 AM HAIL 5 S BANDERA 29.65N 99.07W
04/20/2006 M1.75 INCH BANDERA TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
TOWN.
1200 PM HAIL 3 E CENTER POINT 29.93N 98.98W
04/20/2006 M1.75 INCH KERR TX CO-OP OBSERVER
GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.
1238 PM HAIL 7 W COMFORT 29.97N 99.02W
04/20/2006 M0.75 INCH KERR TX LAW ENFORCEMENT
HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.
1240 PM HAIL COMFORT 29.97N 98.90W
04/20/2006 M1.00 INCH KENDALL TX PUBLIC
ONE INCH HAIL FOR 3 TO 4 MINUTES, HAIL COVERED THE
GROUND.
1240 PM HAIL CEDAR PARK 30.51N 97.83W
04/20/2006 M0.88 INCH WILLIAMSON TX STORM CHASER
0225 PM HAIL 6 S HARPER 30.21N 99.25W
04/20/2006 M1.00 INCH GILLESPIE TX FIRE DEPT/RESCUE
HAIL COVERING THE GROUND.
0255 PM HAIL FREDERICKSBURG 30.27N 98.87W
04/20/2006 M0.50 INCH GILLESPIE TX LAW ENFORCEMENT
PEA TO MARBLE HAIL COVERING THE GROUND.
0320 PM HAIL 10 W AUSTIN 30.31N 97.92W
04/20/2006 M0.75 INCH TRAVIS TX STORM CHASER
DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.
0330 PM HAIL ANDERSON MILL 30.45N 97.81W
04/20/2006 M1.00 INCH TRAVIS TX STORM CHASER
0330 PM HAIL 10 NW AUSTIN 30.41N 97.87W
04/20/2006 E0.50 INCH TRAVIS TX PUBLIC
HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.
0345 PM HAIL ROUND ROCK 30.52N 97.67W
04/20/2006 M1.25 INCH WILLIAMSON TX AIRPLANE PILOT
0350 PM HAIL JOHNSON CITY 30.27N 98.41W
04/20/2006 M1.75 INCH BLANCO TX PARK/FOREST SRVC
GOLFBALL AT THE LBJ PARK HEADQUARTERS.
0446 PM HAIL FREDERICKSBURG 30.27N 98.87W
04/20/2006 M1.00 INCH GILLESPIE TX EMERGENCY MNGR
0446 PM HAIL 15 E FREDERICKSBURG 30.27N 98.62W
04/20/2006 M0.75 INCH GILLESPIE TX PUBLIC
0446 PM HAIL 2 N ROUND ROCK 30.55N 97.67W
04/20/2006 M1.00 INCH WILLIAMSON TX PUBLIC
0448 PM HAIL 10 W AUSTIN 30.31N 97.92W
04/20/2006 M3.00 INCH TRAVIS TX BROADCAST MEDIA
THREE INCH HAIL REPORTED NEAR HUDSON BEND IN WESTERN
AUSTIN.
0458 PM HAIL 8 NW AUSTIN 30.39N 97.85W
04/20/2006 M0.75 INCH TRAVIS TX AMATEUR RADIO
PENNY SIZE HAIL AT ANDERSON MILL.
0500 PM HAIL 5 SE AUSTIN 30.25N 97.69W
04/20/2006 M2.50 INCH TRAVIS TX TRAINED SPOTTER
NEAR BURNET AVE AND FM183.
0500 PM HAIL 6 NE AUSTIN 30.37N 97.68W
04/20/2006 M1.75 INCH TRAVIS TX BROADCAST MEDIA
I35 AND PARMEN PARK.
0505 PM HAIL 10 N AUSTIN 30.45N 97.75W
04/20/2006 M1.00 INCH WILLIAMSON TX PUBLIC
0506 PM HAIL 8 NE AUSTIN 30.39N 97.66W
04/20/2006 M2.00 INCH TRAVIS TX TRAINED SPOTTER
DUVAL AND MOPAC.
0507 PM HAIL 7 NE AUSTIN 30.38N 97.67W
04/20/2006 M1.25 INCH TRAVIS TX AMATEUR RADIO
FM183 AND MOPAC.
0508 PM HAIL 1 N SAN MARCOS 29.89N 97.93W
04/20/2006 M1.00 INCH HAYS TX LAW ENFORCEMENT
0508 PM HAIL 3 SW SAN MARCOS 29.85N 97.96W
04/20/2006 M1.75 INCH HAYS TX OFFICIAL NWS OBS
HAIL AT THE TANGER OUTLETS MALL.
0510 PM HAIL 6 SW SAN MARCOS 29.82N 98.00W
04/20/2006 M2.75 INCH HAYS TX OFFICIAL NWS OBS
AT THE TANGR OUTLET MALL.
0510 PM HAIL 8 N AUSTIN 30.42N 97.75W
04/20/2006 M2.00 INCH TRAVIS TX TRAINED SPOTTER
0510 PM HAIL 5 N AUSTIN 30.38N 97.75W
04/20/2006 M1.75 INCH TRAVIS TX PUBLIC
0510 PM HAIL 3 SE SAN MARCOS 29.85N 97.89W
04/20/2006 M2.00 INCH GUADALUPE TX OFFICIAL NWS OBS
NEAR PARK FIELD.
0512 PM HAIL 8 NE AUSTIN 30.39N 97.66W
04/20/2006 M1.50 INCH TRAVIS TX BROADCAST MEDIA
NEAR PLUGERVILLE.
0514 PM FUNNEL CLOUD 8 N NEW BRAUNFELS 29.82N 98.12W
04/20/2006 COMAL TX PUBLIC
SEVERAL FUNNEL CLOUDS SIGHTED.
0515 PM FUNNEL CLOUD JOHNSON CITY 30.27N 98.41W
04/20/2006 BLANCO TX PARK/FOREST SRVC
FUNNEL CLOUD REPORTED BY PARK OFFICALS.
0515 PM HAIL 2 W SAN MARCOS 29.88N 97.96W
04/20/2006 M0.75 INCH HAYS TX AMATEUR RADIO
0515 PM HAIL 3 E SAN MARCOS 29.88N 97.88W
04/20/2006 M1.75 INCH CALDWELL TX AMATEUR RADIO
0517 PM HAIL 5 SW SAN MARCOS 29.83N 97.99W
04/20/2006 M2.75 INCH HAYS TX BROADCAST MEDIA
0517 PM HAIL 5 SW SAN MARCOS 29.83N 97.99W
04/20/2006 M2.00 INCH HAYS TX OFFICIAL NWS OBS
NUMEROUS WINDOWS AND ROOF TILES AND WIND SHIELDS BROKEN.
0519 PM HAIL 9 N AUSTIN 30.44N 97.75W
04/20/2006 M1.25 INCH TRAVIS TX AMATEUR RADIO
0520 PM HAIL 5 W AUSTIN 30.31N 97.83W
04/20/2006 M1.75 INCH TRAVIS TX TRAINED SPOTTER
ON CRELOE STREET.
0525 PM HAIL 3 NE SAN MARCOS 29.91N 97.89W
04/20/2006 M1.75 INCH HAYS TX AMATEUR RADIO
0525 PM HAIL 1 N MARTINDALE 29.86N 97.84W
04/20/2006 M1.00 INCH CALDWELL TX AMATEUR RADIO
0530 PM FLOOD AUSTIN 30.31N 97.75W
04/20/2006 TRAVIS TX LAW ENFORCEMENT
HIGH WATER ON GRAND AVENUE AND RICADILLY.
0533 PM HAIL 10 NW LLANO 30.85N 98.79W
04/20/2006 M0.88 INCH LLANO TX TRAINED SPOTTER
0537 PM FLOOD MARTINDALE 29.84N 97.84W
04/20/2006 CALDWELL TX NWS EMPLOYEE
SOME ROAD FLOODING AND WIND GUSTS TO 60 MPH.
0537 PM HAIL 8 NE AUSTIN 30.39N 97.66W
04/20/2006 M1.75 INCH TRAVIS TX BROADCAST MEDIA
NEAR PLUGERVILLE.
0537 PM HAIL MARTINDALE 29.84N 97.84W
04/20/2006 M2.00 INCH CALDWELL TX TRAINED SPOTTER
0545 PM HAIL 10 E AUSTIN 30.31N 97.58W
04/20/2006 M1.75 INCH TRAVIS TX AMATEUR RADIO
IN MAXWELL.
0555 PM HAIL LOCKHART 29.87N 97.68W
04/20/2006 M1.75 INCH CALDWELL TX AMATEUR RADIO
0559 PM HAIL 4 S LOCKHART 29.82N 97.68W
04/20/2006 M1.75 INCH CALDWELL TX AMATEUR RADIO
&&
PMLocal storm report, Apr 20, 6:02 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
702 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FUNNEL CLOUD 8 SSE SAN MARCOS 29.77N 97.88W
04/20/2006 GUADALUPE TX PUBLIC
FUNNEL CLOUD 8 MI SSE OF SAN MARCOS ON HWY 123.
0558 PM HAIL LOCKHART 29.87N 97.68W
04/20/2006 M1.75 INCH CALDWELL TX FIRE DEPT/RESCUE
0545 PM TSTM WND DMG 6 N GIDDINGS 30.27N 96.93W
04/20/2006 LEE TX BROADCAST MEDIA
NUMEROUS TREES AND SOME SIGNS DOWN 2 MI S OF LINCOLN.
0602 PM HAIL 1 S LOCKHART 29.86N 97.68W
04/20/2006 M3.00 INCH CALDWELL TX AMATEUR RADIO
0610 PM HAIL 7 E LOCKHART 29.87N 97.56W
04/20/2006 M1.50 INCH CALDWELL TX AMATEUR RADIO
&&
DCThunderstorm Wind, Williamson
- When
- April 20, 6:30 PM CST to 6:50 PM CST
- Where
- Williamson County, 11 mi WNW of Georgetown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.700, -97.833
Severe thunderstorm winds damaged homes near Lake Georgetown.
Thunderstorm Wind, Williamson
- When
- April 20, 6:50 PM CST to 7:00 PM CST
- Where
- Williamson County, Jarrell
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.817, -97.600
from severe thunderstorms damaged roofs in Jarrell and blew an 18-wheeler off the road.
Hail, Williamson
- When
- April 20, 7:00 PM CST to 7:10 PM CST
- Where
- Williamson County, Walburg
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.733, -97.583
Thunderstorm Wind, Williamson
- When
- April 20, 7:00 PM CST to 7:10 PM CST
- Where
- Williamson County, Walburg
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.733, -97.583
As the severe thunderstorms moved southeastward across Williamson County, they dropped one inch diameter hail and produced wind gusts that damaged the roofs of barns, flattened outbuildings and destroyed a mobile home in the Walburg area.
Thunderstorm Wind, Travis
- When
- April 20, 8:30 PM CST to 8:45 PM CST
- Where
- Travis County, 9 mi NW of Austin
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.383, -97.850
Severe thunderstorm winds blew down trees and knocked over power lines in the northwest part of Austin near the intersection of Steck Ave. and Mesa Dr.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, April 20, 20061 injured · $100 million · F1 · 32 events
- Flash Flood and Hail in Texas, April 20, 20064 injured · $1.1 million · 1.75 in hail · 19 events
- Hail and Damaging Wind in Georgia, April 20, 2006$566,000 · 1.75 in hail · 21 events
- Flash Flooding and Hail in Tennessee, April 20 to 21, 2006$175,000 · 1.75 in hail · 16 events
- Hail in Mississippi, April 20, 2006$100,000 · 2 in hail · 2 events
- Hail and Damaging Wind in Mississippi, April 20 to 21, 2006$30,000 · 1.5 in hail · 9 events
- Hail and Damaging Winds in Texas, April 20, 2006$30,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Alabama, April 20, 20061.75 in hail · 22 events
- Hail and Heavy Rain in Kentucky, April 20, 20061 in hail · 15 events
- Hail in Texas, April 20, 20061.75 in hail · 9 events
- Hail and Damaging Wind in Texas, April 20, 20061.5 in hail · 8 events
- Hail in Arkansas, April 20, 20061 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496864, 5496865, 5496866, 5496867, 5496868.